MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TSB080806A
Medical Device Problem Codes Complete Blockage (1094); Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Aneurysm (1708); Vascular Dissection (3160); Reduced Blood Flow (4598)
Date of Event 05/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular treatment of a zone 2 thoracic aortic aneurysm using gore® tag® thoracic branch endoprostheses (tbe).It was reported that the case was with a side branch into left subclavian artery (lsa).Reportedly, the access and the deployment of the tbe aortic component and tbe side branch tsb080806/26297332 were performed with no reported issues.During the ballooning of the side branch device with a coda balloon, the proximal end of tsb was inflated past vessel profile.A lsa angiography was performed, and a rupture was noticed.According to the physician, the over ballooning caused the vessel rupture.A second side branch (tsb080806/26265891) was inserted to the level of the vertebral artery.The deployment was as expected.Another angio scan was performed, and the rupture was still present.A third side branch (tsb080806/26265890) was deployed covering the vert to the level of the internal mammary artery (ima).The post deployment angiography showed no rupture with good outflow.Post op patient had palpable pulse in the arm and no signs of neuro deficits.Reportedly, 14 hrs post op ( ~4 am), the patient developed numbness in left fingertips.At ~8 am follow up ct confirmed that no flow noticed inside branch.Reportedly, all three devices were occluded due to the outflow issue.On (b)(6) 2023 (pod 3 ), the plan was for an carotid ax bypass which was bumped for an emergency coronary artery bypass graft (cabg).On (b)(6) 2023 (pod 4) the bypass procedure was performed.On (b)(6) 2023 (pod 5) the patients discharged without complication.
 
Additional Manufacturer Narrative
H6: code c20- a review of the manufacturing record for the devices are going to be conducted.The investigation is in process.The devices remain implanted and are not available for investigation.Also were used: tsb080806a/ 26265891 udi# (b)(4) and tsb080806a/ 26265890 udi# (b)(4).Images were requested.Further information will be provided.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: code c19: a review of the manufacturing records for the devices verified the lots met all pre-release specifications.The devices remain implanted and are not available for analysis.Also were used: tsb080806a/ 26265891 udi#(b)(4) and tsb080806a/ 26265890 udi# (b)(4).B5: the event description was updated.Please note that the patient did not have a cabg procedure on (b)(6) 2023 (pod 3) mentioned in the initial report, it was done for the emergency procedure for another patient.B6: imaging evaluation result was added.According to the physician, the over ballooning caused the vessel rupture.The gore® tag® thoracic branch endoprosthesis instructions for use (ifu) state: after deployment, all device components should be ballooned sequentially if necessary.Ballooning of the side branch component should be performed using an appropriate diameter non-compliant balloon catheter or compliant balloon catheter sized according to the left subclavian artery diameter per the manufacturer¿s instructions for use.Care should be taken when ballooning.To avoid vessel trauma, do not over inflate.Balloon rupture and/or vessel damage may occur.For sb component ballooning, the balloon catheter should be selected according to the left subclavian artery diameter and should have a balloon length no more than 2 cm.Ballooning should be performed first in the region of the portal overlap, followed by ballooning in the branch vessel per the balloon catheter's instructions for use.It is recommended to balloon throughout the length of the sb component.- it is recommended to balloon with a compliant balloon or hand inflate with a non-compliant balloon in the "curved" segment of the sb component.According to the gore® tag® thoracic branch endoprosthesis instructions for use (ifu), possible adverse events and complications that may occur with the use of gore® tag® thoracic branch endoprosthesis include, but are not limited to rupture of the aortic vessel and/or surrounding vasculature, endoprosthesis occlusion and reoperation.
 
Event or Problem Description
On (b)(6) 2023, the patient underwent endovascular treatment of a zone 2 thoracic aortic aneurysm using gore® tag® thoracic branch endoprostheses (tbe).It was reported that the case was with a side branch into left subclavian artery (lsa).Reportedly, the access and the deployment of the tbe aortic component and tbe side branch tsb080806/26297332 were performed with no reported issues.During the ballooning of the side branch device with a coda balloon, the proximal end of tsb was inflated past vessel profile.A lsa angiography was performed, and a rupture was noticed.According to the physician, the over ballooning caused the vessel rupture (coded: 1400-e:-rupture events - other/unknown).A second side branch (tsb080806/26265891) was inserted to the level of the vertebral artery.The deployment was as expected.Another angio scan was performed, and the rupture was still present.A third side branch (tsb080806/26265890) was deployed covering the vert to the level of the internal mammary artery (ima).The post deployment angiography showed no rupture with good outflow.Post op patient had palpable pulse in the arm and no signs of neuro deficits.Reportedly, 14 hrs post op ( ~4 am), the patient developed numbness in left fingertips.At ~8 am follow up ct confirmed that no flow noticed inside branch.Reportedly, all three devices were occluded due to the outflow issue.On (b)(6) 2023 (pod 4) the bypass procedure was performed.On (b)(6) 2023 (pod 5) the patients discharged without complication.

Brand Name
GORE® TAG® THORACIC BRANCH ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nataliya baramzina
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17094806
Report Number2017233-2023-03991
Device Sequence Number12713392
Product Code MIH
UDI-Device Identifier00733132654352
UDI-Public00733132654352
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
P210032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/05/2024
Device Model NumberTSB080806A
Device Catalogue NumberTSB080806
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age71 YR
Patient SexMale
Patient Weight67 KG